MAUDE Adverse Event Report: CONMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES GEI ELECTROSURGICAL, CUTTIN

CONMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES GEI ELECTROSURGICAL, CUTTIN
Catalog Number PLPUL2020
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the plpul2020 ultra surgical smoke evacuation pencil device was being used during a laparotomy procedure on (b)(6) 2026 when it was reported ¿a piece of plastic broke off the inside of the diathermy tip when changing the tip.The clear plastic was found on the drapes near the surgical incision site.¿.The procedure was completed with the use of an alternate covidien device and a 2-minute delay.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Additional Manufacturer Narrative
Examination of the returned used device plpul2020 found that a piece of plastic did break off inside of the diathermy tip.The broken piece of plastic was returned for examination.A root cause cannot be determined; however, based upon evaluation of the device, a possible cause of this event could be the use of excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of one device for this lot number and failure mode.(b)(4).Per the instructions for use, the user is advised that if necessary to remove blade: unplug the pencil.Ensure that cam is in the lock position.Use a surgical clamp and pull blade forward.Replace with blade of choice.Confirm that blade is completely inserted and secure before activating pencil.Never force the blade into the pencil.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the plpul2020 ultra surgical smoke evacuation pencil device was being used during a laparotomy procedure on (b)(6) 2026 when it was reported "a piece of plastic broke off the inside of the diathermy tip when changing the tip.The clear plastic was found on the drapes near the surgical incision site." the procedure was completed with the use of an alternate covidien device and a 2-minute delay.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
PLUMEPEN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES GEI ELECTROSURGICAL, CUTTIN
Manufacturer (Section D)
CONMED
525 french rd
utica NY 13502
Manufacturer (Section G)
WICKIMED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH   516000
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key24505213
Report Number1320894-2026-00042
Device Sequence Number9960542
Product Code GEI
UDI-Device Identifier20845854061210
UDI-Public(01)20845854061210(17)280711(10)WM20250723
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103375
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLPUL2020
Device Lot NumberWM20250723
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer04/08/2026
Initial Report FDA Received Date03/04/2026
Supplement Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic